Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 45, NWS Wichita, KS

August 25, 2005Chase County, Marion County, Kansas

NWS Wichita, KS issued this flash flood warning at Aug 25, 2005, 7:40 AM CDT for Chase County, Marion County, Kansas. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2005, 7:40 AM CDT (12:40 UTC)
Expired
Aug 25, 2005, 3:30 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chase County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 89 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 12:10 PM CDTFLASH FLOODCottonwood Falls, KSWATER AND ROAD DEPARTMENT REPORTED WIDESPREAD FLOODING OF COUNTY ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 270 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 0.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 251241
FFWICT
KSC017-115-252030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
740 AM CDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN CENTRAL KANSAS.
  MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 330 PM CDT.

* AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED A BROAD AREA OF 2 TO 4 INCH RAINFALL       
  AMOUNTS ACROSS MAINLY THE NORTHERN AND WESTERN PORTIONS OF CHASE 
  COUNTY AND 3 TO 6 INCH AMOUNT IN MARION COUNTY. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL CHASE  
  COUNTY AND EXCESSIVE RUNOFF FROM PREVIOUS STORMS IN MARION COUNTY  
  WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL       
  EXPERIENCE FLOODING INCLUDE...COTTONWOOD FALLS...MARION...CEDAR    
  
POINT...DURHAM...ELMDALE...FLORENCE...GOESSEL...HILLSBORO...LEHIGH...
LINCOLNVILLE...MATFIELD GREEN AND PEABODY.

MARION COUNTY LAW ENFORCEMENT REPORTED WIDESPREAD FLOODING OF COUNTY
AND RURAL ROADS ACROSS THE COUNTY. THIS WARNING REPLACES THE FLASH 
FLOOD WARNING ALREADY IN EFFECT FOR MARION COUNTY AND UPGRADES THE 
FLOOD WARNING TO A FLASH FLOOD WARNING FOR CHASE COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3861 9738 3819 9736 3818 9716 3810 9713
      3809 9636 3851 9635 3852 9694 3860 9694

$$

BOWMAN
3 follow-up statements
000 
WGUS73 KICT 251408
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
908 AM CDT THU AUG 25 2005

KSC017-115-252030-
MARION KS-CHASE KS-
908 AM CDT THU AUG 25 2005

...FLASH FLOOD WARNING CONTINUES FOR CHASE AND MARION COUNTIES UNTIL
330 PM CDT...

AT 857 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS 
CHASE COUNTY, BUT HAD MOSTLY ENDED ACROSS MARION COUNTY. DOPPLER 
RADAR ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN HAD OCCURRED SINCE 
LAST NIGHT. ANOTHER ONE INCH OF RAIN IS POSSIBLE DURING THE NEXT 
HOUR OR SO MAINLY OVER CHASE COUNTY. 

LOCAL LAW ENFORCEMENT IN MARION COUNTY STILL REPORTED SEVERAL ROADS 
UNDERWATER. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...COTTONWOOD FALLS...MARION...CEDAR POINT...DURHAM...
ELMDALE...FLORENCE...GOESSEL...HILLSBORO...LEHIGH...LINCOLNVILLE...
MATFIELD GREEN AND PEABODY.


LAT...LON 3861 9738 3819 9736 3818 9716 3810 9713
      3809 9636 3851 9635 3852 9694 3860 9694

$$

COX
000 
WGUS73 KICT 251725
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT THU AUG 25 2005

KSC017-115-252030-
MARION KS-CHASE KS-
1225 PM CDT THU AUG 25 2005

...FLASH FLOOD WARNING CONTINUES FOR CHASE AND MARION COUNTIES UNTIL
330 PM CDT...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS 
CHASE COUNTY. ANOTHER HALF INCH OF RAIN IS EXPECTED DURING THE NEXT 
HOUR OR SO BEFORE ENDING. RADAR ALSO INDICATED THAT THE RAINFALL HAD 
ENDED ACROSS MARION COUNTY. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...COTTONWOOD FALLS...MARION...CEDAR POINT...DURHAM...
ELMDALE...FLORENCE...GOESSEL...HILLSBORO...LEHIGH...LINCOLNVILLE...
MATFIELD GREEN AND PEABODY.

CHASE COUNTY WATER AND ROAD DEPARTMENT REPORTED WIDESPREAD FLOODING 
OF COUNTY ROADS. MARION COUNTY LAW ENFORCEMENT ALSO REPORTED THAT 
THE MAJORITY OF THE COUNTY ROADS HAVE REOPENED. HOWEVER, THERE IS 
STILL POTENTIAL FOR SOME LOW WATER CROSSING ROADS TO BE FLOODED. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

LAT...LON 3861 9738 3819 9736 3818 9716 3810 9713
      3809 9636 3851 9635 3852 9694 3860 9694

$$

COX
000 
WGUS73 KICT 251858
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CDT THU AUG 25 2005

KSC017-115-251900-
MARION KS-CHASE KS-
150 PM CDT THU AUG 25 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHASE AND MARION
COUNTIES HAS BEEN CANCELLED...

THE RAINFALL HAD ENDED ACROSS THE WARNED AREA, BUT EXCESS RUNOFF HAS 
CAUSED STREAMS AND CREEKS TO GO OUTSIDE THEIR BANKS. LOCAL LAW 
ENFORCEMENT REPORTED THE WATER WAS BEGINNING TO RECEDE, BUT THERE 
ARE STILL SEVERAL CLOSED DUE TO HIGH WATER. 

A FLOOD WARNING WILL BE ISSUED SHORTLY TO REPLACE THE FLASH FLOOD 
WARNING.


LAT...LON 3861 9738 3819 9736 3818 9716 3810 9713
      3809 9636 3851 9635 3852 9694 3860 9694

$$

COX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:18 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 25, 3:18 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
318 AM CDT THU AUG 25 2005

.DISCUSSION...
MAIN FORECAST CONCERNS REMAIN POTENTIAL FOR HEAVY
RAINFALL/SIGNIFICANT FLOODING THIS MORNING ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEASTERN KANSAS.

TODAY:
WILL EXTEND CURRENT FLOOD WATCH FOR SOUTH CENTRAL AND MUCH OF
SOUTHEAST KS UNTIL 17Z TODAY. ONGOING MCS FROM EASTERN KS INTO
NORTHWESTERN MISSOURI HAS BEEN SHOWING SIGNS OF BACKBUILDING INTO
SOUTH CENTRAL KS. SOUTHWESTERLY 35 KT LOW-LEVEL JET IS FEEDING
MOIST/UNSTABLE AIR INTO THE SOUTHWESTERN EXTENT OF THIS MCS. IN
ADDITION, UPPER DIVERGENCE OCCURRING OVER EASTERN KS IN RIGHT REAR
QUAD OF UPPER JET EXTENDING FROM EASTERN NEBRASKA INTO IOWA.
PRECIPITABLE WATER ABOUT AS HIGH AS IT GETS AT 2 INCHES. AS A RESULT
OF THE BACKBUILDING MCS, WILL LIKELY CONTINUE TO SEE STORMS TRAINING
ACROSS SOME OF THE SAME AREAS OF SOUTH CENTRAL AND SOUTHEAST KS. THE
HILLY TERRAIN OF THE FLINT HILLS COULD EASILY EXACERBATE THE
FLOODING POTENTIAL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR REMAIN
POSSIBLE AT LEAST EARLY THIS MORNING. OVER 3 INCHES OF RAIN REPORTED
AT CNU ASOS RECENTLY. THE 00Z ETA AND GFS SUGGESTED THE UPPER JETSTREAK
SHIFTING SLOWLY EASTWARD THIS MORNING, AND THE HEAVIEST CONVECTION
IS EXPECTED TO GRADUALLY SHIFT OUT OF SOUTH CENTRAL/SOUTHEAST KS BY
15Z. LATER THIS AFTERNOON, THE ETA (AND EVEN GFS) HINT THAT A
REMNANT OUTFLOW BOUNDARY WILL RESIDE ACROSS CENTRAL AND SOUTHEASTERN
KS. IF THE ATMOSPHERE CAN RECOVER VIA DECREASING CLOUDS, STRONG
INSTABILITY WOULD DEVELOP AS DEWPOINTS IN THE MID 70S POOL ALONG THE
BOUNDARY. SO WILL RETAIN A LOW (20-30%) CHANCE OF THUNDERSTORMS IN
EASTERN PORTIONS OF OUR FORECAST AREA FOR THIS AFTERNOON/EVENING.

TONIGHT:
NEXT STRONGLY ADVERTISED COLD FRONT WILL BE APPROACHING CENTRAL KS
TOWARD 12Z FRIDAY PER 00Z GFS/ETA. IT IS QUITE POSSIBLE THAT
THUNDERSTORMS DEVELOPING OVER WESTERN NEBRASKA/NORTHWEST KS LATE
THIS AFTERNOON/EVENING WILL PROPAGATE SOUTHEASTWARD INTO OUR CENTRAL
KS COUNTIES OVERNIGHT. HIGHEST POPS (40%) SLATED THERE.

FRIDAY-SATURDAY:
STRONG UPPER TROF/LOW WILL SWEEP ACROSS THE NORTHERN PLAINS/UPPER
MISSISSIPPI VALLEY. THIS WILL ALLOW THE COLD FRONT TO GRADUALLY PUSH
SOUTHWARD THROUGH OUR FORECAST AREA. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE FRIDAY AFTERNOON/EVENING AS THE FRONT MOVES
THROUGH MUCH OF THE AREA DURING PEAK HEATING HOURS. STRONGLY
UNSTABLE AIRMASS AND DEEP LAYER SHEAR AROUND 30 KTS WILL BE
SUPPORTIVE OF SCATTERED STRONG-SEVERE THUNDERSTORMS FRIDAY
AFTERNOON/EVENING. LATER FRIDAY NIGHT INTO SATURDAY, THE COLD FRONT
WILL PUSH SOUTHWARD OUT OF SOUTHERN KANSAS, WITH PRECIPITATION
CHANCES GREATLY DIMINISHING OR ENDING.

SUNDAY-WEDNESDAY:
00Z GFS HAS SHOWN SOME CHANGES IN HOW IT DEVELOPS/EVOLVES NEXT UPPER
TROF OVER THE NORTHWEST DURING THIS PERIOD, AS IT EJECTS SOME
INITIAL ENERGY OUT OF THE NORTHERN ROCKIES AND ACROSS THE NORTHERN
PLAINS ON TUESDAY. THE 00Z UKMET DOES NOT SHOW THIS SCENARIO,
MAINTAINING ONE LONGWAVE UPPER TROF FROM WESTERN CANADA INTO THE
NORTHWEST CONUS. PREFER NOT TO MAKE SIGNIFICANT CHANGES TO CURRENT
FORECAST THIS MORNING. STILL CALLING FOR TEMPERATURES RISING TO
ABOVE NORMAL WITH THE NEXT CHANCE OF STORMS TOWARD MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    93  72  93  68 /  60  20  30  30
HUTCHINSON      93  71  92  68 /  50  20  30  20
NEWTON          92  72  92  68 /  60  20  30  20
ELDORADO        92  73  92  68 /  70  30  30  30
WINFIELD-KWLD   95  74  94  69 /  50  20  30  30
RUSSELL         94  69  89  65 /  10  30  30  20
GREAT BEND      95  70  91  67 /  10  30  30  20
SALINA          94  71  91  67 /  60  40  30  20
MCPHERSON       93  71  91  68 /  60  30  30  20
COFFEYVILLE     94  72  94  69 /  60  20  30  30
CHANUTE         90  71  92  69 /  80  30  30  30
IOLA            90  71  92  68 /  80  30  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON THURSDAY FOR KSZ050-KSZ051-KSZ052-KSZ053-
KSZ067-KSZ068-KSZ069-KSZ070-KSZ071-KSZ072-KSZ082-KSZ083-KSZ091-
KSZ092-KSZ093-KSZ094-KSZ095-KSZ096-KSZ098.

&&

CARUSO
Hazardous weather outlook, Aug 25, 6:40 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
640 AM CDT THU AUG 25 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
640 AM CDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT MUCH OF SOUTH CENTRAL
AND SOUTHEASTERN KANSAS THIS MORNING, ESPECIALLY NORTH OF HIGHWAY
400 AND EAST OF K-15 HIGHWAY. RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR ARE LIKELY IN THIS AREA WITH STORM TOTAL RAINFALL AMOUNTS UP TO
4 TO 9 INCHES POSSIBLE. THESE EXTREME RAINFALL AMOUNTS MAY CAUSE
EXTREME FLASH FLOODING AND THIS IS A DANGEROUS, LIFE-THREATENING
SITUATION. REFER TO LATEST FLOOD WATCH IN EFFECT FOR DETAILS. THE
THUNDERSTORMS WITH HEAVY RAINFALL SHOULD MOVE NORTHEAST OUT OF THE
AREA BY MIDDAY.

ISOLATED THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON ACROSS
CENTRAL AND SOUTHEASTERN KANSAS. IF STORMS DEVELOP, THEY COULD BE
SEVERE WITH DAMAGING WINDS, LARGE HAIL, AND TORRENTIAL DOWNPOURS.

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT IN CENTRAL KANSAS
AS A COLD FRONT APPROACHES FROM NEBRASKA. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT ACROSS
CENTRAL AND SOUTHEASTERN KANSAS. THESE STORMS MAY PRODUCE SEVERE
WEATHER, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

A FEW STORMS MAY LINGER IN EXTREME SOUTHERN KANSAS ON SATURDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER, CALLS FROM LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO ASSESS
POTENTIAL HIGH WATER PROBLEMS AND FLOODING.

SPOTTER ACTIVATION IS POSSIBLE AREAWIDE FRIDAY AFTERNOON AND
EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

JMC

In the hours before

Special weather statement, Aug 25, 2:06 AM CDT, 5 hours 34 minutes before
KSZ051>053-067>072-083-094>096-098>100-250735-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 AM CDT THU AUG 25 2005

SEVERE THUNDERSTORM WATCH NUMBER 743 HAS BEEN ALLOWED TO EXPIRE
FOR ALL AREAS ACROSS CENTRAL AND SOUTHEAST KANSAS. HOWEVER, HEAVY
RAINFALL AND FLOODING WILL REMAIN A CONCERN, ESPECIALLY EAST OF THE
TURNPIKE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS.

KLEINSASSER
Local storm report, Aug 25, 2:26 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT THU AUG 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     FLOOD            PEABODY                 38.17N 97.11W
08/25/2005                   MARION             KS   LAW ENFORCEMENT

            MINOR STREET FLOODING.

&&

KED
Local storm report, Aug 25, 2:27 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT THU AUG 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     FLOOD            FLORENCE                38.24N 96.93W
08/25/2005                   MARION             KS   LAW ENFORCEMENT

            MINOR STREET FLOODING.

&&

KED
Special weather statement, Aug 25, 2:38 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 AM CDT THU AUG 25 2005

KSZ067-068-250815-
HARVEY-RENO-
238 AM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN HARVEY AND EASTERN RENO COUNTIES...

AT 235 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTH OF HAVEN...OR 9
MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:13 PM CDTSevere Thunderstorm WarningICTSumner47 min
Aug 24, 7:36 PM CDTSevere Thunderstorm WarningICTCowley39 min
Aug 24, 7:50 PM CDTSevere Thunderstorm WarningICTSedgwick40 min
Aug 24, 7:53 PM CDTSevere Thunderstorm WarningICTButler52 min
Aug 24, 8:10 PM CDTSevere Thunderstorm WarningICTCowley50 min
Aug 24, 8:20 PM CDTSevere Thunderstorm WarningICTReno40 min
Aug 24, 8:22 PM CDTSevere Thunderstorm WarningICTReno38 min
Aug 24, 8:28 PM CDTTornado WarningICTReno47 min
Aug 24, 8:35 PM CDTSevere Thunderstorm WarningICTHarvey40 min
Aug 24, 8:43 PM CDTSevere Thunderstorm WarningICTElk, Greenwood47 min
Aug 24, 8:50 PM CDTSevere Thunderstorm WarningICTReno49 min
Aug 24, 9:00 PM CDTSevere Thunderstorm WarningICTWilson45 min
Aug 24, 9:20 PM CDTSevere Thunderstorm WarningICTWoodson55 min
Aug 24, 9:31 PM CDTSevere Thunderstorm WarningICTElk, Greenwood30 min
Aug 24, 9:45 PM CDTSevere Thunderstorm WarningICTWilson45 min
Aug 24, 10:28 PM CDTSevere Thunderstorm WarningICTAllen, Neosho47 min
Aug 24, 10:42 PM CDTFlash Flood WarningICTWilson, Woodson4 hr
Aug 25, 12:04 AM CDTFlash Flood WarningICTButler, Greenwood4 hr
Aug 25, 12:26 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson4 hr
Aug 25, 2:59 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson33 min
Aug 25, 3:46 AM CDTFlash Flood WarningICTMarion8 hr
Aug 25, 4:30 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Aug 25, 7:34 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Aug 25, 7:35 AM CDTFlash Flood WarningICTButler, Greenwood8 hr

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.